Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 27, 2007, 3:41 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2007, 3:41 PM CDT (20:41 UTC)
- Expired
- Mar 27, 2007, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 272041 TORSHV ARC139-LAC111-272145- /O.NEW.KSHV.TO.W.0019.070327T2041Z-070327T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 341 PM CDT TUE MAR 27 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 445 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES SOUTHWEST OF STRONG...OR ABOUT 7 MILES EAST OF JUNCTION CITY... MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LOCKHART COMMUNITY IN NORTHWEST UNION PARISH AT 345PM STRONG BY 410 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 445 PM CDT. LAT...LON 3306 9271 3289 9263 3314 9211 3329 9240 $$ 15
1 follow-up statement
000 WWUS54 KSHV 272103 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 356 PM CDT TUE MAR 27 2007 LAC111-272106- /O.CAN.KSHV.TO.W.0019.000000T0000Z-070327T2145Z/ UNION LA- 356 PM CDT TUE MAR 27 2007 ...THE TORNADO WARNING FOR UNION PARISH IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED INTO SOUTHERN UNION COUNTY ARKANSAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ARKANSAS. LAT...LON 3302 9276 3302 9244 3314 9211 3329 9240 $$ ARC139-272145- /O.CON.KSHV.TO.W.0019.000000T0000Z-070327T2145Z/ UNION AR- 356 PM CDT TUE MAR 27 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR UNION COUNTY... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST OF STRONG...OR ABOUT 12 MILES EAST OF JUNCTION CITY...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... 4 MILES NORTHWEST OF STRONG BY 410 PM CDT THE ROTATION IN THIS STORM HAS BEEN WEAKENING OVER THE LAST FEW MINUTES...BUT COULD STRENGTHEN AGAIN AS IT MOVES ACROSS THE EASTERN SECTIONS OF UNION COUNTY. ANOTHER STRONG THUNDERSTORM SHOWING WEAK ROTATION WAS INDICATED OVER THE NORTHERN SECTIONS OF EL DORADO. ANOTHER STRONG THUNDERSTORMS WAS ALSO INDICATED ALONG HIGHWAY 15 JUST SOUTHWEST OF THE THREE CREEKS COMMUNITY IN SOUTHWEST UNION COUNTY. GUSTY WINDS TO 45 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ARKANSAS. LAT...LON 3302 9276 3302 9244 3314 9211 3329 9240 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 3:06 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 27, 3:06 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 306 PM CDT TUE MAR 27 2007 .DISCUSSION... LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK GOOD...SO WONT VARY MUCH FROM THE GUIDANCE. && .AVIATION... SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 84 63 81 / 20 0 0 20 MLU 60 83 61 83 / 30 0 0 10 DEQ 57 82 60 80 / 20 0 0 20 TXK 60 84 63 84 / 20 0 0 20 ELD 60 83 60 85 / 30 0 0 10 TYR 62 83 65 82 / 20 0 0 20 GGG 61 84 62 80 / 20 0 0 20 LFK 63 85 64 81 / 20 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAR 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 03
In the hours before
Local storm report, Mar 27, 1:58 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 2 N BENTON 32.72N 93.74W
03/27/2007 BOSSIER LA LAW ENFORCEMENT
MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.
&&
KFALKLocal storm report, Mar 27, 2:06 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BENTON 32.69N 93.74W
03/27/2007 BOSSIER LA AMATEUR RADIO
TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
PLAIN DEALING STREETS IN BENTON.
&&
KFALKLocal storm report, Mar 27, 2:08 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PLAIN DEALING 32.91N 93.70W
03/27/2007 M1.75 INCH BOSSIER LA AMATEUR RADIO
GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.
&&
KFALKLocal storm report, Mar 27, 2:10 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG STONEWALL 32.26N 93.82W
03/27/2007 DE SOTO LA PUBLIC
TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.
&&
KFALKLocal storm report, Mar 27, 2:43 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 N SAREPTA 32.91N 93.45W
03/27/2007 WEBSTER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN JUST NORTH OF SAREPTA.
&&
KFALKLocal storm report, Mar 27, 3:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 9 NE HOPE 33.76N 93.48W
03/27/2007 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 NEAR MILE MARKER 40 NEAR
THE HEMPSTEAD/NEVADA COUNTY LINE
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:51 PM CDT | Tornado Warning | SHV | Columbia | 54 min |
| Mar 27, 3:34 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Mar 27, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 31 min |
| Mar 27, 12:35 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 27, 1:07 PM CDT | Tornado Warning | SHV | Caddo | 53 min |
| Mar 27, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| Mar 27, 1:41 PM CDT | Tornado Warning | SHV | Bossier | 64 min |
| Mar 27, 2:20 PM CDT | Tornado Warning | SHV | Webster | 55 min |
| Mar 27, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 62 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Mar 27, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 27 min |
| Mar 27, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Mar 27, 3:35 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 55 min |
| Mar 27, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 64 min |
| Mar 27, 4:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 32 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 35 min |
| Mar 27, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| Mar 27, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 63 min |
| Mar 27, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 53 min |
| Mar 27, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Mar 27, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 53 min |
Nearby
Tornado Warnings in Arkansas, 2007Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.